MAUDE Adverse Event Report: MICROVENTION, INC AZUR CX 35 DETACHABLE; PERIPHERAL

MICROVENTION, INC AZUR CX 35 DETACHABLE; PERIPHERAL
Model Number 45-750812
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/11/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A search for non-conformances associated with the reported part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The device was returned to the manufacturer for evaluation.The investigation is ongoing.Upon completion of the investigation, a supplemental mdr will be submitted.The instructions for use (ifu) identifies premature coil detachment as a potential complication associated with use of the device.
 
Event or Problem Description
It was reported that the coil got stuck inside the catheter.It detached half inside the catheter, half outside the catheter, in the patient¿s body.The physician was able to remove the coil and catheter safely and used another coil to complete the case.The procedure was successful and no reported injury to the patient.
 
Additional Manufacturer Narrative
The investigation of the returned coil system found the pusher returned with no implant attached, and the gold connector kinked.The severed implant was not returned for evaluation as the proximal portion remained in the microcatheter and the distal portion remained in the patient as described in the reported event.The pusher's heater coil showed no signs of activation using a detachment controller.The investigation found the pusher's monofilament with a tensile break shape at the tip, which is consistent with the device experiencing excessive force that exceeded the strength of the monofilament causing the implant to separate from the pusher.The physical evaluation of the device could not identify the conditions or circumstances that led to the damage, but the damage is consistent with the device experiencing forces over specification.The microcatheter used in the procedure was not evaluated as a part of this evaluation, so the investigation could not determine if it had caused or contributed to the reported complaint.
 
Event or Problem Description
See section h:10.

Brand Name
AZUR CX 35 DETACHABLE
Common Device Name
PERIPHERAL
Manufacturer (Section D)
MICROVENTION, INC
35 enterprise
aliso viejo CA 92656
Manufacturer (Section G)
NYU LANGONE
550 1st avenue
new york NY 11016
Manufacturer Contact
terrence callahan
35 enterprise
aliso viejo, CA 92656
7142478000
MDR Report Key15965268
Report Number2032493-2022-00545
Device Sequence Number4913191
Product Code KRD
UDI-Device Identifier00812636021058
UDI-Public(01)00812636021058(11)211011(17)260930(10)0000100309
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K162524
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2026
Device Model Number45-750812
Device Catalogue Number45-750812
Device Lot Number0000100309
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/23/2022
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/14/2022
Supplement Date Received by Manufacturer01/17/2023
Initial Report FDA Received Date12/12/2022
Supplement Report FDA Received Date01/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/11/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age60 YR
Patient SexMale
Patient Weight55 KG